Alert archive / Illinois / Tornado Warnings in 2006
Tornado Warning 96, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Sep 22, 2006, 4:50 PM CDT for Gallatin County, Illinois. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2006, 4:50 PM CDT (21:50 UTC)
- Expired
- Sep 22, 2006, 5:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Gallatin County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 22, 3:37 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 415 m²/s²
- 0-3 km storm-relative helicity
- 476 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KPAH 222151 TORPAH ILC059-222245- /O.NEW.KPAH.TO.W.0096.060922T2150Z-060922T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 450 PM CDT FRI SEP 22 2006 THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A * TORNADO WARNING FOR... GALLATIN COUNTY IN SOUTHERN ILLINOIS. * UNTIL 545 PM CDT. * AT 448 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR EQUALITY...OR ABOUT 6 MILES SOUTH OF ELDORADO....MOVING NORTHEAST AT 40 MPH. RADAR INDICATED ANOTHER STRONG CIRCULATION WITH A POSSIBLE TORNADO EAST OF MARION AND MOVING EAST. THIS STORM WILL LIKELY MOVE ACROSS THE WESTERN PORTIONS OF GALLATIN COUNTY AFTER 515 PM. * THE TORNADO IS EXPECTED TO BE... NEAR RIDGWAY BY 455 PM CDT. NEAR OMAHA BY 500 PM CDT. TAKE COVER NOW. MOVE INDOORS...AND TAKE SHELTER IN A BASEMENT OR SMALL INTERIOR ROOM ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS. EVACUATE MOBILE HOMES AND VEHICLES. IF CAUGHT IN THE OPEN...SEEK SHELTER IN A DITCH OR LOW SPOT. LAT...LON 3763 8838 3761 8818 3788 8806 3790 8837 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Sep 22, 2:45 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Sep 22, 2:45 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 245 PM CDT FRI SEP 22 2006 .DISCUSSION... SATELLITE AND SURFACE OBSERVATIONS SHOW THE WARM FRONT LIFTING OVER THE PAH FA...WITH TDS IN THE L70S IN THE WARM SECTOR SUPPLANTING L-M60S TDS HANGING ON IN THE NRN/ERN PTNS FA. FREE CONVECTION INITIATED IN THE SCOURED OUT ZONE TO OUR WEST...WHICH IS THE FOCUS OF THE TORNADO WATCH OVER OUR WRN 1/3 OF THE FA...WHERE MDT RISK OF SVR EXISTS. GFS HAS BEEN CONSISTENTLY PICKING UP ON THIS CONVECTION AND RACING IT EWARD INTO SEMO BETWEEN 00-06Z...SPREADING OVER THE REMAINDER OF THE FA OVERNIGHT. PWS NR 1.5-2 NEARBY/UPSTREAM HELPING LOCALLY HEAVY RAINS AND IN COMBO W/HPC QPF DAYS1-2 SUPPORT ONGOING FFA THRU END OF EVENT. AFTER TONIGHTS ROUND ALL EYES TURN TO COLD FRONTAL CONVECTIVE CHANCES SAT PM/EVENING. BETTER DYNAMICS ENTER THE PICTURE BY THEN AS THE UPPER LOW/JET DRIVES THE FRONT ON THRU...TEXT OF SWODY2 CONSISTENTLY HINTING AT UPGRADE TO MDT RISK. WL THEREFORE HIGHLIGHT SVR THREAT BOTH TONIGHT AND TOMORROW IN ADDITION TO LOCALLY HEAVY RAIN THREAT. GFS HAVING REALLY BEEN MODEL OF CHOICE DUE TO ITS CONSISTENCY...IT TAKES THE FRONT EAST OF THE FA (A LITTLE FASTER THAN THE NAM) BY 06Z SUN. HOWEVER FOR COLLABORATIVE PURPOSES WE LINGERING A SMALL CHANCE OF POST FRONTAL PCPN IN THE FAR SE EARLY SUN. AFTER THAT A DRIER AND SEASONALLY COOLER AIR MASS WORKS AND HOLDS THRU THE MIDDLE OF NEXT WEEK. BY DAYS 6-7...NEXT SYSTEM YIELDS CHC PCPN FA-WIDE. FOR NOW HAVE BOUGHT GFS SO STICKING W/IT AND THE COLLABORATIVE PICTURE IS OUR APPROACH...BUT ACKNOWLEDGE SOME TIMING/INCONSISTENCY MAY EVENTUALLY LEAD TO ADJUSTMENTS AND IS WHY WE KEEP CHC CAT PCPN DESPITE MOS SUGGESTIONS FOR HIGHER. MET AND MAV MOS IS CLOSE WHILE FWC MOS SEEMS OVERDONE ON BOTH THE HIGH AND LOW ENDS AND UNDERDONE ON PCPN. OUR OVERALL GFS PREFERENCE LEANS US TO ITS MAV/MEX BASED MOS WHEN LEANING. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...FLASH FLOOD WATCH ALL COUNTIES. MO...TOR WATCH AND FLASH FLOOD WATCH ALL COUNTIES. IL...TOR WATCH ALONG/WEST OF I-24 AND FLASH FLOOD WATCH ALL COUNTIES. IN...FLASH FLOOD WATCH ALL COUNTIES. &&
Hazardous weather outlook, Sep 22, 1:29 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 129 PM CDT FRI SEP 22 2006 ILZ075-080-081-084-085-088-089-092-093-MOZ076-086-087-100-107>112- 114-231000- JEFFERSON-PERRY IL-FRANKLIN-JACKSON-WILLIAMSON-UNION IL-JOHNSON- ALEXANDER-PULASKI-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO- CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 129 PM CDT FRI SEP 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 900 PM. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS. A WARM FRONT WILL LIFT NORTH ACROSS THE AREA...AND INTERACT WITH A DISTURBANCE ALOFT. THE SHEAR ALONG THE FRONT AND ALOFT WILL BE SUFFICIENT TO SUPPORT TORNADIC SUPERCELLS...ESPECIALLY IN AREAS OF HIGH INSTABILITY. THE INSTABILITY WILL IN LARGE PART BE DETERMINED BY THE AMOUNT OF AFTERNOON SUNSHINE THAT CAN BREAK THROUGH THE CLOUD COVER. OTHERWISE STRONG TO SEVERE STORMS MAY DEVELOP WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL ALSO THREATS. A FLASH FLOOD WATCH IS ALSO IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY... ESPECIALLY SATURDAY AFTERNOON AND EVENING...WHEN A COLD FRONT WILL MOVE ACROSS THE QUAD STATE. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...BUT ALSO LARGE HAIL AND ISOLATED TORNADOES MAY BE POSSIBLE. THE LOCALLY HEAVY RAIN THREAT WILL CONTINUE WITH THE POTENTIAL FOR FLOODING AS A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE NOW FOR THE TORNADO WATCH AND BE ALERT FOR POSSIBLE FUTURE REQUESTS TONIGHT AND SATURDAY. ILZ076>078-082-083-086-087-090-091-094-INZ081-082-085>088- KYZ001>022-231000- WAYNE IL-EDWARDS-WABASH-HAMILTON-WHITE-SALINE-GALLATIN-POPE- HARDIN-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER- FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON- MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER- HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD- 129 PM CDT FRI SEP 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS WEST OF THE WABASH RIVER IN SOUTHERN ILLINOIS AND WEST OF THE LAKES OVER THE JACKSON PURCHASE OF WESTERN KENTUCKY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHWEST INDIANA AND THE REMAINDER OF WESTERN KENTUCKY...EAST OF THE LAKES AND ACROSS THE PENNYRILE.THESE RISKS ARE IN ASSOCIATION WITH A WARM FRONT THAT WILL CONTINUE LIFTING ACROSS THE AREA TODAY AND TONIGHT...WITH THE PRIMARY SEVERE WEATHER THREAT BEING DAMAGING WINDS. A MORE ISOLATED TORNADIC AND LARGE HAIL THREAT CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL CAPABLE OF PRODUCING FLOODING IS ALSO POSSIBLE...AND AS A RESULT A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY... ESPECIALLY SATURDAY AFTERNOON AND EVENING...WHEN A COLD FRONT WILL MOVE ACROSS THE QUAD STATE. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...BUT ALSO LARGE HAIL AND ISOLATED TORNADOES MAY BE POSSIBLE. THE LOCALLY HEAVY RAIN THREAT WILL CONTINUE WITH THE POTENTIAL FOR FLOODING AS A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ANYTIME DURING THE NEXT 24 TO 36 HOURS.
In the hours before
Local storm report, Sep 22, 4:14 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
414 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL PERRYVILLE 37.73N 89.87W
09/22/2006 E0.75 INCH PERRY MO TRAINED SPOTTER
&&
DLLLocal storm report, Sep 22, 4:25 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
425 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 1 S CARBONDALE 37.71N 89.22W
09/22/2006 E1.00 INCH JACKSON IL EMERGENCY MNGR
NICKEL SIZED HAIL ALSO REPORTED.
&&
DLLLocal storm report, Sep 22, 4:32 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
432 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL MARION 37.73N 88.94W
09/22/2006 E0.75 INCH WILLIAMSON IL TRAINED SPOTTER
HAIL REPORTED AT RTE 13 AND I-57
&&
DLLLocal storm report, Sep 22, 4:33 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
433 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL ENERGY 37.78N 89.03W
09/22/2006 E0.75 INCH WILLIAMSON IL TRAINED SPOTTER
&&
DLLLocal storm report, Sep 22, 4:37 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
437 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL CAMPBELL HILL 37.93N 89.55W
09/22/2006 E1.00 INCH JACKSON IL NWS EMPLOYEE
&&
DLLLocal storm report, Sep 22, 4:38 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
438 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL MARION 37.73N 88.94W
09/22/2006 E0.88 INCH WILLIAMSON IL TRAINED SPOTTER
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 9:05 AM CDT | Flash Flood Watch | PAH | Alexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 13 more | 34 hr |
| Sep 22, 12:01 PM CDT | Flash Flood Warning | PAH | Massac, Pope | 3 hr |
| Sep 22, 3:16 PM CDT | Tornado Warning | PAH | Massac, Pulaski | 44 min |
| Sep 22, 3:28 PM CDT | Tornado Warning | PAH | Massac, Pope | 47 min |
| Sep 22, 3:38 PM CDT | Severe Thunderstorm Warning | PAH | Union | 52 min |
| Sep 22, 3:44 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Williamson | 61 min |
| Sep 22, 3:59 PM CDT | Tornado Warning | PAH | Jackson, Williamson | 61 min |
| Sep 22, 4:18 PM CDT | Tornado Warning | PAH | Johnson, Pope, Saline | 27 min |
| Sep 22, 4:27 PM CDT | Tornado Warning | PAH | Jackson | 48 min |
| Sep 22, 4:41 PM CDT | Tornado Warning | PAH | Saline | 64 min |
| Sep 22, 4:55 PM CDT | Tornado Warning | PAH | Franklin, Williamson | 65 min |
| Sep 22, 5:02 PM CDT | Tornado Warning | PAH | Jefferson | 22 min |
| Sep 22, 5:29 PM CDT | Tornado Warning | PAH | Hamilton | 30 min |
| Sep 22, 5:54 PM CDT | Tornado Warning | PAH | Gallatin, Saline | 36 min |
| Sep 22, 6:02 PM CDT | Flash Flood Warning | PAH | Gallatin, Saline, White | 3 hr |
Nearby
Tornado Warnings in Illinois, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.